Alert archive / Virginia / Flash Flood Warnings in 2025
Flash Flood Warning 38, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jul 9, 2025, 3:55 PM EDT for Amherst County, Virginia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2025, 3:55 PM EDT (19:55 UTC)
- Expired
- Jul 9, 2025, 9:26 PM EDT
- In force
- 6 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
County Amherst County, VA
The radar
The Roanoke radar (KFCX), 131 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.9 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 677 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
286
WGUS51 KRNK 091955
FFWRNK
VAC009-100200-
/O.NEW.KRNK.FF.W.0038.250709T1955Z-250710T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
355 PM EDT Wed Jul 9 2025
The National Weather Service in Blacksburg has issued a
* Flash Flood Warning for...
Central Amherst County in central Virginia...
* Until 1000 PM EDT Wednesday.
* At 355 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen since 2 pm. Rainfall rates with these storms are
observed to be 2 inches per hour. Additional rainfall amounts up
to 1 inch are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Amherst... Clifford...
Falconerville... New Glasgow...
Lowesville... Madison Heights...
This includes the following streams and drainages...
Graham Creek, Buffalo River, Cox Branch, Harris Creek and Falling
Rock Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports
and pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on X.
&&
LAT...LON 3757 7925 3777 7907 3776 7907 3775 7907
3773 7907 3772 7906 3771 7906 3771 7904
3770 7903 3771 7902 3770 7901 3770 7900
3770 7899 3768 7898 3768 7897 3767 7897
3767 7896 3760 7893 3744 7908
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2 INCHES IN 1 HOUR
$$
162 follow-up statements
296
WGUS71 KRNK 092105
FFSRNK
Flash Flood Statement
National Weather Service Blacksburg VA
505 PM EDT Wed Jul 9 2025
VAC009-100200-
/O.CON.KRNK.FF.W.0038.000000T0000Z-250710T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Amherst VA-
505 PM EDT Wed Jul 9 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING FOR CENTRAL AMHERST COUNTY...
At 505 PM EDT, Doppler radar indicated that heavy rain has exited
the warned area, leaving only light occasional showers. However,
between 2 and 3 inches of rain have fallen since 3 pm. Runoff from
this rainfall continues to collect in area creeks and stream, and
may push some of them out of their banks. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Amherst... Clifford...
Falconerville... New Glasgow...
Lowesville... Madison Heights...
This includes the following streams and drainages...
Buffalo River, Falling Rock Creek, Cox Branch, Harris Creek and
Graham Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports
and pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on X.
&&
LAT...LON 3757 7925 3777 7907 3776 7907 3775 7907
3773 7907 3772 7906 3771 7906 3771 7904
3770 7903 3771 7902 3770 7901 3770 7900
3770 7899 3768 7898 3768 7897 3767 7897
3767 7896 3760 7893 3744 7908
FLASH FLOOD...RADAR INDICATED
$$
16796
WGUS71 KRNK 100126 RRA
FFSRNK
Flash Flood Statement
National Weather Service Blacksburg VA
926 PM EDT Wed Jul 9 2025
VAC009-100136-
/O.CAN.KRNK.FF.W.0038.000000T0000Z-250710T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Amherst VA-
926 PM EDT Wed Jul 9 2025
...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL AMHERST COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 3757 7925 3777 7907 3776 7907 3775 7907
3773 7907 3772 7906 3771 7906 3771 7904
3770 7903 3771 7902 3770 7901 3770 7900
3770 7899 3768 7898 3768 7897 3767 7897
3767 7896 3760 7893 3744 7908
$$
16What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 3:07 PM EDT, 48 minutes earlier.
Area forecast discussion, Jul 9, 3:07 PM EDT, 48 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
307 PM EDT Wed Jul 9 2025
.SYNOPSIS...
Pattern stays stagnant through the weekend with daily storm
chances and humid conditions.
&&
.NEAR TERM /THROUGH THURSDAY/...
As of 305 PM EDT Wednesday...
Key Messages:
1) Flood Watch expanded to the I-81 corridor into the NC
foothills. Watch continues east of the Blue Ridge.
2) Some storms this afternoon and evening may be strong to
severe, with damaging winds and isolated large hail the main
threats.
3) Storms again Thursday, possibly severe and with torrential
rains.
Radar trends pointing to training storms with torrential rains,
so have opted to expand the flood watch west to the I-81
corridor south into the Surry County area of NC.
Previous discussion...
Thunderstorms developing earlier than forecast across the
mountains, with some multi-cellular clusters and storm motion
northeast at 10-12kts. Approaching shortwave from the west
combined with SBCAPEs of 2500-3500 J/kg will set the stage for
strong to severe storms through evening. A watch may be issued
soon for parts of the area.
From SPC: Latest GOES IR and MRMS imagery all show steady
intensification of convection as well as a gradual increase in
convective coverage across the central Appalachians. This trend is
expected to continue over the next several hours amid continued
daytime heating/destabilization and as convection approaches the
apex of a buoyancy axis extending from the Carolinas into southern
PA. Additionally, moderate mid-level flow associated with a
low-amplitude upper disturbance is supporting adequate deep-layer
shear (around 30 knots) for organized convection, including a couple
of supercells. The expectation over the next several hours is that a
mix of discrete cells and clusters will gradually grow upscale into
one or more short, but organized, line segments given persistent
broad-scale ascent, limited capping, and storm motions largely
aligned with the zone of initiation.
Flooding is also a concern with slow movement and training and
current watch already has this in hand, though cannot rule out
isolated flooding in the mountains as well. PWATs running 1.5 to
2.0 inches will translate to 2-4"/hr rates in stronger storms.
Areas impacted by Chantal earlier in the week will definitely
need to watch carefully for flooding. We still have road
closures in southern Halifax County VA due to water being
released by Hyco Lake Dam.
Storms could linger right past midnight in the east. Thursday
almost looks like a repeat though the next wave may shift across
faster than whats occurring today and looks like the Piedmont
may have more coverage than the mountains, or at least more
stronger convection.
Forecast confidence is moderate to high for storms/flooding
threat this afternoon, and moderate on coverage Thursday.
Storms/cloud cover will keep high temps temperated somewhat but
lows will be muggy in the 60s to lower 70s.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
As of 130 PM EDT Wednesday...
Key Messages:
1) Daily pattern of showers and thunderstorms continue
2) Flood concerns remain into the weekend
Weather activity for the rest of the week is pretty similar to the
past several days with the exception of a lower severe threat.
Another frontal system approaches but stalls before entering the
region, which means additional days of warm and moist air. Dew
points will continue to be in the mid-60s and mid-70s while high
temperatures will be around the upper 70s to upper 80s. Winds
aloft get weaker and relatively more zonal as the overall
westerly flow is well to our north and the nearest ridge will be
over Florida. This ridge, however, will gradually move north
and move westward towards Louisiana. The winds above the Mid-
Atlantic will still pass several shortwaves trough the area and
bring daily chances of thunderstorms and showers. Wind shear is
practically absent which will place a strong cap on any severe
weather potential.
Flooding, however, will still be a concern. While future flood
threats will be partially dependent on how much rain falls
leading up to this part of the forecast, additional rainfall
chances raises the risk of flooding into the weekend. The
Weather Prediction Center has a Marginal Risk of Excessive
Rainfall for Friday to account for this risk. PWATs are forecast
to be between 1.25-1.75" which would be closer to
climatological averages and still enough to produce heavy
rainfall.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 134 PM EDT Wednesday...
Key Messages:
1) Daily pattern of thunderstorms continues
An upper level ridge over the Deep South will slowly make its way
westward next week. There is a signal of a cold front that may
actually move through the area to provide a brief break in this heat
and humid weather, but confidence is currently low on its potential
passage and impact. Model guidance suggests even with the frontal
passage, hot and moist airmass would quickly recover into the area.
This means the daily opportunities for rain and thunderstorms will
continue into next week. Dew points, generally, will stay between
the mid-60s to mid-70s and high temperatures will likely still be in
the upper 70s to upper 80s.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
As of 130 PM EDT Wednesday...
Storms will likely impact most if not terminals this afternoon,
lingering this evening east of the Blue Ridge. Will see MVFR or
lower in storms, otherwise VFR. Some storms may bring strong
winds as well.
Should see fog/low clouds again late tonight, for most areas,
higher probability in the mountains.
Return to VFR by 14z Thu with storms after 18z.
.EXTENDED AVIATION OUTLOOK...
The forecast continues in a typical summertime weather pattern
with daily chance of showers/storms during the peak heating
hours each day through the weekend. Morning fog will also be
possible each day, especially at LWB and BCB.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flood Watch until 10 PM EDT this evening for VAZ012>020-
022>024-032.
Flood Watch until 2 AM EDT Thursday for VAZ033>035-043>047-058-
059.
NC...Flood Watch until 10 PM EDT this evening for NCZ003.
Flood Watch until 2 AM EDT Thursday for NCZ004>006.
WV...None.
&&
SYNOPSIS...SH/WP
NEAR TERM...WP
SHORT TERM...CG
LONG TERM...CG
AVIATION...SH/WPHazardous weather outlook, Jul 9, 3:05 PM EDT, 50 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 305 PM EDT Wed Jul 9 2025 NCZ004>006-VAZ033>035-043>047-058-059-101915- Stokes-Rockingham-Caswell-Franklin-Bedford-Amherst-Henry- Pittsylvania-Campbell-Appomattox-Buckingham-Halifax-Charlotte- 305 PM EDT Wed Jul 9 2025 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... ...SEVERE THUNDERSTORM WATCH 497 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central North Carolina, central Virginia, south central Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered thunderstorms are possible Thursday and Friday. Locally heavy rainfall and isolated instances of flash flooding are possible each day. A few storms could also become strong to severe, with damaging wind gusts the main threat. .SPOTTER INFORMATION STATEMENT... Weather spotters are requested to report flooding, hail of any size, as well as any damage caused by thunderstorm winds in their area. NCZ001-002-018>020-VAZ007-009>011-WVZ042>044-507-508-101915- Ashe-Alleghany NC-Watauga-Wilkes-Yadkin-Tazewell-Smyth-Bland-Giles- Mercer-Summers-Monroe-Eastern Greenbrier-Western Greenbrier- 305 PM EDT Wed Jul 9 2025 ...SEVERE THUNDERSTORM WATCH 497 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northwest North Carolina, southwest Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered thunderstorms are possible Thursday and Friday. Locally heavy rainfall and isolated instances of flash flooding are possible each day. A few storms could also become strong to severe, with damaging wind gusts the main threat. .SPOTTER INFORMATION STATEMENT... Weather spotters are requested to report flooding, hail of any size, as well as any damage caused by thunderstorm winds in their area. NCZ003-VAZ012>020-022>024-032-101915- Surry-Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig- Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Patrick- 305 PM EDT Wed Jul 9 2025 ...SEVERE THUNDERSTORM WATCH 497 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central North Carolina, southwest Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Flood Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered thunderstorms are possible Thursday and Friday. Locally heavy rainfall and isolated instances of flash flooding are possible each day. A few storms could also become strong to severe, with damaging wind gusts the main threat. .SPOTTER INFORMATION STATEMENT... Weather spotters are requested to report flooding, hail of any size, as well as any damage caused by thunderstorm winds in their area.
In the hours before
Special weather statement, Jul 9, 3:28 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
328 PM EDT Wed Jul 9 2025
VAZ035-091945-
Amherst VA-
328 PM EDT Wed Jul 9 2025
...A STRONG THUNDERSTORM WILL IMPACT
EAST CENTRAL AMHERST COUNTY THROUGH 345 PM EDT...
At 327 PM EDT, Doppler radar was tracking a strong thunderstorm over
Clifford, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Amherst...
Clifford...
New Glasgow...
and Piney River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central, south central and west central Virginia.
&&
LAT...LON 3754 7907 3769 7909 3771 7906 3770 7903
3771 7902 3770 7901 3770 7899 3768 7898
3768 7897 3767 7897 3766 7896 3758 7892
TIME...MOT...LOC 1927Z 232DEG 11KT 3762 7904
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
DSLocal storm report, Jul 9, 3:32 PM EDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
332 PM EDT Wed Jul 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 PM Tstm Wnd Dmg 2 SSW Woodlawn 36.70N 80.83W
07/09/2025 Carroll VA 911 Call Center
Thunderstorm winds blew down one tree near
the intersection of Elk Horn Road and Vista
Ridge Drive.
&&
PWLocal storm report, Jul 9, 3:36 PM EDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
336 PM EDT Wed Jul 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM Tstm Wnd Dmg 2 N Forest 37.39N 79.28W
07/09/2025 Bedford VA Public
Siding blown off of building.
&&
WPLocal storm report, Jul 9, 3:44 PM EDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
344 PM EDT Wed Jul 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM Hail 1 WSW Halls Mills 36.29N 81.24W
07/09/2025 E1.00 Inch Wilkes NC Public
&&
WPSpecial weather statement, Jul 9, 3:46 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
346 PM EDT Wed Jul 9 2025
VAZ035-092000-
Amherst VA-
346 PM EDT Wed Jul 9 2025
...STRONG THUNDERSTORMS WILL IMPACT
CENTRAL AMHERST COUNTY THROUGH 400 PM EDT...
At 346 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Oronoco to near Clifford to near Madison
Heights. Movement was northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Amherst...
Forks Of Buffalo...
Clifford...
New Glasgow...
Lowesville...
Alto...
and Oronoco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central, south central and west central Virginia.
&&
LAT...LON 3778 7911 3779 7909 3778 7907 3773 7907
3771 7906 3770 7899 3768 7898 3768 7897
3755 7890 3755 7889 3744 7908 3763 7905
3771 7930 3779 7922 3779 7920 3781 7914
TIME...MOT...LOC 1946Z 228DEG 22KT 3775 7924 3767 7900 3747 7905
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DSLocal storm report, Jul 9, 3:49 PM EDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
349 PM EDT Wed Jul 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM Tstm Wnd Dmg 2 ESE Thurmond 36.35N 80.90W
07/09/2025 Wilkes NC 911 Call Center
Thunderstorm winds blew down one tree near
the intersection of Thurmond Road and Zephyr
Mountain Park Road.
&&
PWThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:07 PM EDT | Special Weather Statement | RNK | City of Radford | 38 min |
| Jul 8, 8:16 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Roanoke, City of Roanoke, City of Salem | 47 min |
| Jul 8, 8:26 PM EDT | Special Weather Statement | RNK | City of Danville | 64 min |
| Jul 8, 8:39 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania, City of Danville | 45 min |
| Jul 8, 8:47 PM EDT | Special Weather Statement | RNK | Bland, Smyth, Wythe | 58 min |
| Jul 8, 9:05 PM EDT | Special Weather Statement | RNK | Buckingham | 25 min |
| Jul 8, 9:25 PM EDT | Special Weather Statement | RNK | Craig | 50 min |
| Jul 8, 10:54 PM EDT | Areal Flood Advisory | RNK | Buckingham | 3 hr |
| Jul 8, 11:42 PM EDT | Special Weather Statement | RNK | Buckingham | 33 min |
| Jul 9, 12:27 AM EDT | Special Weather Statement | RNK | Appomattox, Buckingham, Campbell, Charlotte | 48 min |
| Jul 9, 11:56 AM EDT | Special Weather Statement | RNK | City of Galax | 64 min |
| Jul 9, 12:20 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Grayson, Patrick, City of Galax | 55 min |
| Jul 9, 12:52 PM EDT | Areal Flood Advisory | RNK | Carroll, Grayson, City of Galax | 3 hr |
| Jul 9, 1:03 PM EDT | Special Weather Statement | RNK | City of Roanoke | 27 min |
| Jul 9, 1:07 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Patrick | 53 min |
| Jul 9, 1:22 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Roanoke, City of Roanoke, City of Salem | 35 min |
| Jul 9, 1:33 PM EDT | Special Weather Statement | RNK | Franklin | 27 min |
| Jul 9, 1:50 PM EDT | Special Weather Statement | RNK | Botetourt | 25 min |
| Jul 9, 1:52 PM EDT | Special Weather Statement | RNK | Botetourt | 23 min |
| Jul 9, 1:54 PM EDT | Special Weather Statement | RNK | Montgomery | 21 min |
| Jul 9, 2:07 PM EDT | Special Weather Statement | RNK | Franklin | 23 min |
| Jul 9, 2:14 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Botetourt, Rockbridge | 46 min |
| Jul 9, 2:20 PM EDT | Severe Thunderstorm Warning | RNK | Bedford | 40 min |
| Jul 9, 2:38 PM EDT | Special Weather Statement | RNK | Wythe | 22 min |
| Jul 9, 2:43 PM EDT | Flash Flood Warning | RNK | Smyth, Wythe | 5 hr |
| Jul 9, 2:52 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Campbell, City of Lynchburg | 53 min |
| Jul 9, 2:56 PM EDT | Special Weather Statement | RNK | Alleghany, Giles, City of Covington | 19 min |
| Jul 9, 3:20 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 25 min |
| Jul 9, 3:28 PM EDT | Special Weather Statement | RNK | Amherst | 17 min |
| Jul 9, 3:36 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, Franklin, Pittsylvania | 39 min |
| Jul 9, 3:46 PM EDT | Special Weather Statement | RNK | Amherst | 14 min |
| Jul 9, 3:52 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, City of Martinsville | 38 min |
| Jul 9, 4:08 PM EDT | Flash Flood Warning | RNK | Alleghany, City of Covington | 5 hr |
| Jul 9, 4:08 PM EDT | Special Weather Statement | RNK | Giles | 22 min |
| Jul 9, 4:14 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham | 61 min |
| Jul 9, 4:24 PM EDT | Severe Thunderstorm Warning | RNK | Henry, City of Martinsville | 51 min |
| Jul 9, 4:40 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham, Campbell | 65 min |
| Jul 9, 4:45 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, Pittsylvania | 45 min |
| Jul 9, 5:01 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania | 44 min |
| Jul 9, 5:12 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte | 48 min |
| Jul 9, 5:17 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 58 min |
| Jul 9, 5:29 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania, City of Danville | 46 min |
| Jul 9, 5:46 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte, Halifax, Pittsylvania, City of Danville | 89 min |
| Jul 9, 6:34 PM EDT | Flash Flood Warning | RNK | Charlotte, Halifax | 5 hr |
| Jul 9, 7:44 PM EDT | Areal Flood Advisory | RNK | Smyth, Wythe | 3 hr |
Nearby
Flash Flood Warnings in Virginia, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.